Delaware, 2026

Winter Weather in Delaware, March 3, 2026

March 3, 2026 · NWS PHI · 1 event in 1 county or zone

A weak area of low pressure and warm front produced widespread light precipitation across the region. For locations near and northwest of the I-95 corridor, temperatures where near or just below freezing at precipitation onset the morning of March 3rd.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A weak area of low pressure and warm front produced widespread light precipitation across the region. For locations near and northwest of the I-95 corridor, temperatures where near or just below freezing at precipitation onset the morning of March 3rd. Precipitation began as a very light wintry before changing to a period of light freezing rain, then eventually turned to all rain as temperatures warmed above freezing as the day progressed. A light glaze of ice was reported across these areas, with reports ranging from a trace to a few hundredths of an inch.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 3, 3:50 AM EST, 10 minutes earlier. Its key messages:

  • 1. A warm front lifts north through the region today, followed by weak low pressure tonight. Widespread wintry precipitation will impact the morning commute this morning before changing to rain. 2. A significant warm-up mid-week and continuing through early next week with several chances for showers.
Area forecast discussion, Mar 3, 3:50 AM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
350 AM EST Tue Mar 3 2026

.WHAT HAS CHANGED...
No significant changes with this issuance.

&&

.KEY MESSAGES...
1. A warm front lifts north through the region today, followed by
weak low pressure tonight. Widespread wintry precipitation will
impact the morning commute this morning before changing to rain.

2. A significant warm-up mid-week and continuing through early next
week with several chances for showers.

&&

.DISCUSSION...
KEY MESSAGE 1...A warm front lifts north through the region today,
followed by weak low pressure tonight. Widespread wintry
precipitation will impact the morning commute this morning before
changing to rain.

Arctic high pressure that was over the area now lies south and east
of Cape Cod. Cold air remains over the area with temperatures at or
just below freezing. A warm front south of the area will begin to
lift to the north early this morning, and this will result in wintry
precipitation developing over the area.

For northern Delaware and along the I-95 corridor, precipitation
will be a wintry mix of snow and freezing rain this morning,
resulting in minimal snowfall and perhaps a glaze of ice. Farther
inland, for the Lehigh Valley, northern New Jersey, and the southern
Poconos, snow will persist a bit longer before mixing with freezing
rain, and eventually changing to plain rain late this morning or
around midday. Snowfall totals may be as high as an inch with
several hundredths of an inch of ice. Winter Weather Advisories
remain in effect for these areas, starting and ending from south to
north this morning through midday.

Rain continues throughout the day. Low pressure approaches later
this afternoon and passes through the region tonight. Rain tapers
off after midnight, skies remain cloudy and fog will develop.

Highs today will be in the 30s to around 40 north and west of the
Fall Line, and in the low to mid 40s for southern New Jersey and the
Delaware Valley. Highs will be in the upper 40s to low 50s in
southern Delmarva. Lows tonight will be just several degrees cooler
tonight compared to the highs today.

KEY MESSAGE 2...A significant warm-up mid-week and continuing
through early next week with several chances for showers.

A pattern change occurs later this week and right into early next
week as a trough aloft develops over the western U.S. and ridging
aloft sets up over the eastern U.S. By Friday, the trough out West
will dig further south into western Mexico which will allow the
ridge over the East to further amplify through the weekend. At the
surface, a large Bermuda high will be in control.

As a result, temperatures late this week into early next week are
forecast to be as much as 10 to 20 degrees above average. On
Wednesday, temperatures will be in the 50s to near 60. The
temperature forecast is more complicated for Thursday through
Saturday as guidance indicates a front wavering back and forth
across our area. The front initially lifts northward on Thursday
before stalling then dropping back southward as a backdoor front
Friday into Saturday. How far north and south the front makes it
each day will lead to significant temperature differences on each
side of the boundary. South of the boundary, temperatures will warm
into the mid 60s to around 70, with temperatures right around 60 in
the vicinity of the front. North of the boundary, temps will be much
cooler, in the 40s and 50s. It is quite possible that especially for
Friday and Saturday, much of our area could end up being much cooler
than currently forecast particularly if a low-level east to
northeast wind locks in. For especially Sunday and Monday, the front
lifts back north, clearing the area and putting the region firmly
back into the warm sector. Highs Sunday and into early next week
should mainly be in the 60s and low 70s. Coastal areas though will
only be in the 40s and 50s thanks to a cold ocean.

Overall, the large scale pattern does not point to any significant
storms occuring. For Wednesday into Saturday, the main feature will
be the boundary that meanders north and south from time to time
while several weak disturbances transverse along it leading to
several chances for showers. A slightly stronger wave moves through
Thursday night, where some rumbles of thunder may be possible. All
in all, any rainfall will be welcomed considering the ongoing
drought conditions. Shower chances continue through the weekend into
early next week as the jet stream will be well to our north.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Early this morning...CIGs will continue to lower to MVFR, then to
IFR as precip develops prior to 12Z. Precip will be SN at KRDG/KABE,
FZRASN at KTTN/KPNE/KPHL/KILG, and RA at KMIV/KACY. NE to SE winds
will take on an E flow around 5 kt. Low confidence on timing of
precip onset and restrictions.

Today...FZRA/SN will change to RA from south to north from 15Z
to 17Z, then plain RA. IFR/LIFR conds. E winds around 5 kt,
becoming SE late. Moderate confidence.

Tonight...IFR/LIFR in RA/BR, then BR. SW winds around 5 kt.

Outlook...

Wednesday...Sub-VFR conditions and some light rain possible.

Thursday...Sub-VFR conditions probable with some rain showers.
Isolated thunder possible.

Friday and Saturday...Times of sub-VFR possible along with
some showers, especially later Saturday.

&&

.MARINE...
Sub-Small Craft Advisory conditions through tonight. East to
southeast winds 10 to 15 kt, turning southeast this evening. Seas 3
to 4 feet. Visibility restrictions in rain and fog today through
tonight.

Outlook...

Wednesday...Seas may start out around 5 feet on the ocean zones,
otherwise these then subside.

Thursday and Friday...No marine headlines expected.

Saturday...Small Craft Advisory conditions possible at night.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 11 AM EST this morning for
     PAZ101>106.
     Winter Weather Advisory until 9 AM EST this morning for PAZ070-
     071.
     Winter Weather Advisory from 7 AM this morning to 7 PM EST
     this evening for PAZ054-055.
     Winter Weather Advisory until 1 PM EST this afternoon for
     PAZ060>062.
NJ...Winter Weather Advisory until 8 AM EST this morning for NJZ016.
     Winter Weather Advisory from 7 AM this morning to 3 PM EST
     this afternoon for NJZ001-007-008.
     Winter Weather Advisory until 11 AM EST this morning for
     NJZ009-010-015.
     Winter Weather Advisory until 9 AM EST this morning for
     NJZ017>019.
DE...Winter Weather Advisory until 8 AM EST this morning for DEZ001.
MD...None.
MARINE...None.

&&

DISCUSSION...AKL/Gorse/MPS
AVIATION...Gorse/MPS
MARINE...Gorse/MPS
Hazardous weather outlook, Mar 3, 2:26 AM EST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
226 AM EST Tue Mar 3 2026

MDZ012-015-019-020-041100-
Kent MD-Queen Annes-Talbot-Caroline-
226 AM EST Tue Mar 3 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Local storm report, Mar 3, 12:08 AM EST, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1208 AM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Snow             1 NW Somers Point       39.32N 74.60W
03/02/2026  M0.2 Inch        Atlantic           NJ   Public

&&
Local storm report, Mar 3, 12:13 AM EST, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1213 AM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Snow             Bridgeville             38.72N 75.59W
03/02/2026  M0.6 Inch        Sussex             DE   Mesonet

1000 PM     Snow             West Dover              39.17N 75.59W
03/02/2026  M0.5 Inch        Kent               DE   Mesonet

1000 PM     Snow             Woodside                39.06N 75.64W
03/02/2026  M0.5 Inch        Kent               DE   Mesonet

1000 PM     Snow             Dover                   39.15N 75.50W
03/02/2026  M0.4 Inch        Kent               DE   Mesonet

1100 PM     Snow             1 N Harrington          38.94N 75.58W
03/02/2026  M0.4 Inch        Kent               DE   Trained Spotter

&&

Gorse

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, New Castle

When
March 3, 4:00 AM EST to 9:00 AM EST
Where
New Castle forecast zone
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

A light glaze of ice from freezing rain occurred across the area. The highest reported measurement was 0.03 from the New Castle County Airport.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2026Every state in 2026This day in weather historyWarnings in Delaware, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1324228.